Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
mario c

Skin Hurts w/ Moisturizer, Skin sloughs off when scratched or rubbed at all

I've been on the regimen since Feb. 1.

I'm using Dan's products.

After applying the BP, I do as instructed and wait until my face is dry before putting on the moisturizer. But, when I do, my face stings. It didn't sting at first, but each time I applied it it began stinging more and more. My face is really red now, and it hurts quite a bit to put on the moisturizer. Something about the BP + Moisturizer combo irritates my face. It clears up my acne but unless I take 1-2 day breaks every 4-5 days, I can't stand to put on the moisturizer. I looked at the reviews for the moisturizer, and other people have had this problem. One person said that once their skin got used to the BP, the burning stopped and that the moisturizer only hurts when applied to already irritated skin. How long should it take for me to stop being red?

Another thing:

I'm also on the back regimen, which doesn't irritate my back at all. However, if I scratch my back, I pull back fingernails full of skin. The same thing happens to my face, to a lesser degree. My girlfriend pointed out that my skin was coming off on her clothes, and this is when I noticed it was happening with my face as well. Is this temporary? I shave everyday, but I can't think of a way to exfoliate my back with anything but AHA (which I'm already using in generous amounts), or rough physical exfoliates, or shaving my back (which I can't do).

Anybody have these issues? Did they go away? Did you fix them somehow?

Share this post


Link to post
Share on other sites
I've been on the regimen since Feb. 1.

I'm using Dan's products.

After applying the BP, I do as instructed and wait until my face is dry before putting on the moisturizer. But, when I do, my face stings. It didn't sting at first, but each time I applied it it began stinging more and more. My face is really red now, and it hurts quite a bit to put on the moisturizer. Something about the BP + Moisturizer combo irritates my face. It clears up my acne but unless I take 1-2 day breaks every 4-5 days, I can't stand to put on the moisturizer. I looked at the reviews for the moisturizer, and other people have had this problem. One person said that once their skin got used to the BP, the burning stopped and that the moisturizer only hurts when applied to already irritated skin. How long should it take for me to stop being red?

I'm now at the end of week 9, and the stinging & burning has subsided completely. I can spread two pumps of BP on my face morning and evening, and it does not burn or sting. After it has dried, I take one pump of Dan's moisturizer, dab it lightly everywhere on my face and then spread it around with gentle, large strokes without any issues. It sometimes makes my face look a bit tanned but that effect goes away in a few minutes.

I used to get an irritation/redness reaction from the moisturizer, but it no longer occurs. Guess it is a matter of getting used to the BP+moisturizer combination.

If it becomes completely unbearable for you, just skip using BP in the morning, and only wash & moisturize. That's what I did when the moisturizer-irritation was at its worst. At nights I'd use the full Regimen. I think this was somewhere between the 4th and 6th weeks. By week 7, I was able to use both BP & moisturizer two times a day without problems.

I don't use the back regimen so can't say much about it.

Edited by AKeshi

Share this post


Link to post
Share on other sites

How much BP did you start out with? And have you been using the AHA on your face this whole time? I know that the Back Acne Regimen calls for AHA, but you're not supposed to add in the AHA on your face until your skin has had a chance to adjust to the full recommended amount of BP. The AHA is pretty strong stuff, and is probably much too harsh on your skin at this stage.

For your face, stick with just cleansing, treating with BP, and using a regular (non-AHA) moisturizer for now.

As for the moisturizer stinging, this is from the FAQs:

Q: When I apply the moisturizer it burns/stings. What should I do?

A: Some people may experience light burning or stinging when they are new to the Regimen. The skin may be sensitive from the benzoyl peroxide and this may cause an uncomfortable sensation when the moisturizer is applied. This usually goes away within a few weeks as the skin adjusts to the new products. If it doesn't, you may want to try a different moisturizer. See our recommended products page. Also, be sure you did not start out with one of the AHA moisturizers. If you are going to use one of them, it's usually best to wait at least a month before doing so. The glycolic acid and/or lactic acid in them may create a brief sting or burning sensation to the skin.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×